Alert archive / North Carolina / Wind Advisories in 2025

Wind Advisory 3, NWS Raleigh, NC

March 15, 202531 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Mar 15, 2025, 2:31 PM EDT for 31 counties in North Carolina. It took effect at Mar 16, 2025, 5:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 2:31 PM EDT (18:31 UTC)
In effect from
Mar 16, 2025, 5:00 AM EDT
Expired
Mar 16, 2025, 1:58 PM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS72 KRAH 151831
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
231 PM EDT Sat Mar 15 2025

NCZ021>023-038-039-073-074-083-160915-
/O.NEW.KRAH.WI.Y.0003.250316T0900Z-250316T1800Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
Including the cities of Winston-Salem, High Point, Troy, Polkton,
Asheboro, Archdale, Greensboro, Thomasville, Graham, Albemarle,
Wadesboro, Mebane, Lexington, and Burlington
231 PM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery, 
  Randolph, and Stanly Counties.

* WHEN...From 5 AM to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ007>011-024>028-040>043-075>078-084>086-088-089-160915-
/O.NEW.KRAH.WI.Y.0003.250316T1200Z-250317T0000Z/
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-
Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Louisburg, Apex, Clinton, Carrboro,
Tarboro, Lillington, Roanoke Rapids, Angier, Laurinburg, Camp
Mackall, Raeford, Cary, Smithfield, Dunn, Fayetteville,
Henderson, Scotland Neck, Buies Creek, Southern Pines, Hope
Mills, Nashville, Ellerbe, Spring Hope, Spring Lake, Princeville,
Erwin, Rougemont, Rocky Mount, Goldsboro, Warrenton, Wagram,
Selma, Raleigh, Wilson, Rockingham, Franklinton, Pinehurst,
Creedmoor, Sanford, Pittsboro, Roxboro, Kittrell, Oxford, Durham,
Wake Forest, Clayton, Enfield, Hillsborough, Knightdale,
Carthage, Chapel Hill, Siler City, Roseboro, Aberdeen, and
Norlina
231 PM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...A portion of central North Carolina.

* WHEN...From 8 AM to 8 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CBL
4 follow-up statements
181 
WWUS72 KRAH 160134
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
934 PM EDT Sat Mar 15 2025

NCZ021>023-038-039-073-074-083-160930-
/O.CON.KRAH.WI.Y.0003.250316T0900Z-250316T1800Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
Including the cities of Winston-Salem, Lexington, Troy, High
Point, Wadesboro, Graham, Archdale, Thomasville, Albemarle,
Greensboro, Polkton, Burlington, Asheboro, and Mebane
934 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery, 
  Randolph, and Stanly Counties.

* WHEN...From 5 AM to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ007>011-024>028-040>043-075>078-084>086-088-089-160930-
/O.CON.KRAH.WI.Y.0003.250316T1200Z-250317T0000Z/
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-
Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Lillington, Cary, Enfield, Ellerbe,
Spring Hope, Camp Mackall, Southern Pines, Raeford, Aberdeen,
Durham, Fayetteville, Raleigh, Roanoke Rapids, Warrenton,
Princeville, Henderson, Carrboro, Hillsborough, Clayton, Siler
City, Oxford, Pinehurst, Rockingham, Dunn, Franklinton,
Pittsboro, Carthage, Clinton, Selma, Goldsboro, Louisburg,
Scotland Neck, Hope Mills, Wake Forest, Rocky Mount, Buies Creek,
Norlina, Creedmoor, Tarboro, Wilson, Sanford, Roxboro, Rougemont,
Angier, Kittrell, Laurinburg, Erwin, Wagram, Roseboro, Spring
Lake, Nashville, Knightdale, Chapel Hill, Apex, and Smithfield
934 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...A portion of central North Carolina.

* WHEN...From 8 AM to 8 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GIH
592 
WWUS72 KRAH 160834
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
434 AM EDT Sun Mar 16 2025

NCZ021>023-038-039-073-074-083-161800-
/O.CON.KRAH.WI.Y.0003.250316T0900Z-250316T1800Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
Including the cities of Lexington, Troy, Polkton, High Point,
Graham, Burlington, Mebane, Albemarle, Wadesboro, Winston-Salem,
Thomasville, Greensboro, Archdale, and Asheboro
434 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 45 mph expected.

* WHERE...Northwest and southern Piedmont.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ007>011-024>028-040>043-075>078-084>086-088-089-170000-
/O.CON.KRAH.WI.Y.0003.250316T1200Z-250317T0000Z/
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-
Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Rocky Mount, Norlina, Kittrell,
Fayetteville, Clinton, Selma, Wilson, Oxford, Rougemont, Sanford,
Hope Mills, Ellerbe, Henderson, Raleigh, Princeville, Spring
Hope, Louisburg, Durham, Carthage, Enfield, Laurinburg, Siler
City, Nashville, Cary, Goldsboro, Dunn, Chapel Hill, Apex,
Roxboro, Lillington, Scotland Neck, Buies Creek, Knightdale,
Creedmoor, Roanoke Rapids, Carrboro, Franklinton, Southern Pines,
Pittsboro, Tarboro, Roseboro, Raeford, Wake Forest, Warrenton,
Rockingham, Erwin, Camp Mackall, Spring Lake, Aberdeen,
Smithfield, Pinehurst, Angier, Clayton, Hillsborough, and Wagram
434 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM 
EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Northeast Piedmont, Sandhills and Coastal Plain.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
367 
WWUS72 KRAH 161219
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
819 AM EDT Sun Mar 16 2025

NCZ007>011-024>028-040>043-075>078-084>086-088-089-170000-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-250317T0000Z/
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-
Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Camp Mackall, Warrenton, Carrboro,
Ellerbe, Goldsboro, Norlina, Chapel Hill, Cary, Siler City,
Pittsboro, Sanford, Nashville, Fayetteville, Kittrell, Durham,
Aberdeen, Raeford, Angier, Spring Hope, Enfield, Smithfield,
Rocky Mount, Clayton, Wake Forest, Knightdale, Erwin, Dunn,
Lillington, Spring Lake, Roxboro, Pinehurst, Southern Pines,
Scotland Neck, Clinton, Rougemont, Selma, Raleigh, Carthage,
Roanoke Rapids, Apex, Hope Mills, Hillsborough, Oxford,
Creedmoor, Franklinton, Buies Creek, Wagram, Henderson, Wilson,
Louisburg, Rockingham, Roseboro, Laurinburg, Princeville, and
Tarboro
819 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...A portion of central North Carolina.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ021>023-038-039-073-074-083-161800-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-250316T1800Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
Including the cities of Archdale, Thomasville, Mebane,
Burlington, Greensboro, Polkton, Asheboro, Lexington, Troy,
Winston-Salem, Wadesboro, High Point, Albemarle, and Graham
819 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery, 
  Randolph, and Stanly Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured outdoor objects. 
  Tree limbs could be blown down and result in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CBL
091 
WWUS72 KRAH 161758
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
158 PM EDT Sun Mar 16 2025

NCZ007>011-024>028-040>043-075>078-084>086-088-089-161900-
/O.CAN.KRAH.WI.Y.0003.000000T0000Z-250317T0000Z/
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-
Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Camp Mackall, Warrenton, Carrboro,
Ellerbe, Goldsboro, Norlina, Chapel Hill, Cary, Siler City,
Pittsboro, Sanford, Nashville, Fayetteville, Kittrell, Durham,
Aberdeen, Raeford, Angier, Spring Hope, Enfield, Smithfield,
Rocky Mount, Clayton, Wake Forest, Knightdale, Erwin, Dunn,
Lillington, Spring Lake, Roxboro, Pinehurst, Southern Pines,
Scotland Neck, Clinton, Rougemont, Selma, Raleigh, Carthage,
Roanoke Rapids, Apex, Hope Mills, Hillsborough, Oxford,
Creedmoor, Franklinton, Buies Creek, Wagram, Henderson, Wilson,
Louisburg, Rockingham, Roseboro, Laurinburg, Princeville, and
Tarboro
158 PM EDT Sun Mar 16 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts will decrease behind the line of storms. 
The threat has ended.

$$

NCZ021>023-038-039-073-074-083-161900-
/O.CAN.KRAH.WI.Y.0003.000000T0000Z-250316T1800Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
Including the cities of Archdale, Thomasville, Mebane,
Burlington, Greensboro, Polkton, Asheboro, Lexington, Troy,
Winston-Salem, Wadesboro, High Point, Albemarle, and Graham
158 PM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE...

The threat has ended.

$$

CBL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:30 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 15, 2:30 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Raleigh NC
230 PM EDT Sat Mar 15 2025

.SYNOPSIS...
A warm front will move across the region this evening. A strong
storm system is expected to affect the region Sunday, bringing windy
conditions and a chance for strong or severe thunderstorms. High
pressure builds back in Monday.

&&

.NEAR TERM /THROUGH THIS EVENING/...
As of 230 PM Saturday...

Satellite data shows clearing across much of eastern NC this
afternoon while much of western NC is socked in with low ceilings
and visibilities. The warm front located to the south of our region
is starting to lift to the north this afternoon but will take its
time to lift across our region this afternoon and evening. As this
occurs expect a southerly wind to be prominent with a slight up tick
in winds/gusts. Also, as the front lifts a few spotty light showers
could develop, as seen on radar as of around 230pm a few light
isolated showers are already starting to develop in the Sandhills
region. These are expected to shift to the north/northeast over the
next few hours and clear out of the region by sunset. Only light
amounts of 0.01” to 0.02” are expected with these light showers.
Temperatures are on track this afternoon  with highs expected in the
60s northwest to low/mid 70s south.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM Saturday...

* A threat for damaging winds, brief tornadoes, strong gradient
  winds and potential urban flooding exist for Sun.

* Residents of central NC are strongly encouraged to stay weather
  aware and informed Sunday and should prepare to take swift and
  immediate action if a tornado warning(s) is issued.

A strong upper trough and associated strong deep-layer southwesterly
flow ahead of the trough, highlighted by a +100kt H5 jet and a 60-70
kt wind maximum at H8, will move east across the area Sunday, and
will precede the passage of a cold front that will cross the area
Sunday night. This energetic system will bring a risk of multiple
hazards across central NC.

1) Strong non-convective wind threat: The aforementioned strong
background winds will bring a threat of isolated to widely scattered
wind damage. Expect sustained winds of 20 to 25 mph, gust to 30-40
mph at times, with some locally higher gusts possible late Saturday
night across the NW Piedmont, and then area-wide Sunday. A wind
advisory has been issued for all central NC, but segmented with an
earlier onset late tonight(09z) across the western Piedmont and then
around daybreak(12z)across the remainder of the forecast area.

2) Damaging winds, isolated tornadoes, and severe hail: How much
BL/sfc destabilization will be realized across central NC remains
one of the biggest unknowns, especially given the likely re-
development of an extensive stratus cloud layer this evening and
tonight and if/how/where/when it will erode ahead of the lead pre-
frontal convective squall line. This will play a critical role in
ultimately determining severe intensity and coverage.

A broken line of strong storms, adjoined in proximity to the
powerful low-level jet, is expected to be moving east into the
western Piedmont around 12z(8am). The severe threat is expected to
ramp up during the mid/late morning and into the afternoon as sfc
temps potentially warm into the lower 70s across central and then
eastern NC. The development of weak BL destablization of 500-750
J/KG would yield an increasing severe threat and strengthening of
embedded updrafts/cells within this broken line. The strong/severe
cells will be capable of producing swaths of enhanced wind damage
and isolated supercells capable of producing a quick tornadic
touchdown. Hail is also possible with the stronger cells, especially
if discrete cells develop along or ahead of the line.

There is generally good model agreement that this lead band will
exit the eastern/coastal plain counties around 21z. However, the
arrival of upper trough dynamics and accompanying mid-level speed
maximum/steep lapse rates aloft, is expected to lead to secondary re-
development of showers and storms across the area. Model spread is
high wrt convective coverage and intensity with the second round,
with some of the model guidance suggesting the potential for even
more robust instability profiles with continued strong shear during
the later afternoon and early evening. In fact, HREF time series
severe probabilities show a bi-modal distribution in both wind and
hail, especially along and east of the 1-95 corridor, with one
maximum during the early afternoon, followed by a secondary during
the evening, before diminishing.

3) Storm total rainfall of 0.50"-1" is expected, with some
isolated/higher amounts possible. Given the potential for training
and high rainfall rates within the convective line,
isolated/localized instances of minor flooding is possible, mainly
in urban/poor drainage environments.

Rain chances will persist overnight, especially across the eastern
half of the forecast area as the deep upper trough and cold front
moves into the area. Lows ranging from mid 40s NW to mid 50s SE.

&&.

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 230 PM Saturday...

Mon:

The surface cold front is expected to push through the region from
northwest to southeast in the morning to afternoon hours, though the
cold air may lag until the evening. Some gusty winds from the north
and northwest will be favored, but much lower than Sun. Gusts of 15-
25 mph will be possible. The upper trough, with its axis over the SE
US, will still need to push through and pivot east during the
afternoon to early evening. With that, cloud cover will be prevalent
for the morning and afternoon, along with a chance of rain. The
chance of rain will be highest mainly east of US-1 and along the
Coastal Plain. That rain chance should diminish by late afternoon.
Highs will generally be in the low to mid 60s, highest in the SE. As
the trough lifts out in the evening, high pressure will settle in
and winds will turn calm with clearing skies. Lows Mon night will be
quite cold in the upper 30s to around 40. A few spots over the
Piedmont will dip into the mid 30s.

Tue-Sat:

Ridging from the TN valley slides east on Tue and is overtop us on
Wed. Surface high pressure over the SE US will shift into the NE
Gulf and northern FL at the same time, allow for return SSW flow.
Highs should return above normal during this time in the upper
60s/low 70s Tue and mid/upper 70s Wed.

Guidance depicts another storm system tracking into the Great Lakes
late in the week on Thu, with a trailing cold front moving through
sometime Thu. The GFS continues to be faster than the model
consensus, bringing it through in the morning as opposed to the
afternoon or evening in the other guidance. As a result of this time
difference, highs could stay mild through late week. The cold front
will bring a chance of showers during the day. Models still vary on
the overall coverage so have kept low-end 30 percent probabilities.
Regardless, it could be another windy system with gusts of 25-35 mph
possible.

Yet another system is poised to approach by Sat, though guidance and
ensembles show much of the energy skirting to our north over the Mid-
Atlantic region. As such, have kept the forecast dry for the moment.
After a brief cool down Fri in the 60s, we return above normal by
Sat with highs back close to 70.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 120 PM Saturday...

Clouds are beginning to clear from the southeast this afternoon with
eastern TAF sites currently VFR. The NW sites are still socked in
with LIFR conditions with 2-3SM visbys and 200 to 300 foot ceilings
holding on. RDU is right in the middle with currently IFR conditions
and 900 foot ceilings as of the 17z ob. As the clearing reaches RDU
expect them to come to VFR in the next hour or two.

VFR conditions are expected to reach the NW sites this afternoon
resulting in all sites getting to VFR for the afternoon and evening
hours. Gusts will pick up across the region this afternoon therefore
added gusts in the TAFs for each site. These gusts are continuing
through the 24 hour TAF period.  LLWS is also going to be a aviation
concern this evening as a the surface warm front lifts north and the
upper level ridge moves offshore and the trough moves into the Mid-
Atlantic region. Winds at the 2k ft range are expected to start 5z-
6z with 40kt to 50kt winds lasting through much of the overnight and
morning hours. Kept in the TAF through the 18z TAF time frame as hi-
res model data and sounds show it continuing through the early
afternoon Sunday. LLWS could be cut short with the timing of the
incoming cold front and strength of the low level jet and surface
winds. Either way it will be poor flying conditions beginning around
10/11z in the west with a line of storms traveling east over the CWA
through the afternoon and early evening hours Sunday with pre and post
frontal gusts and showers associated with the cold front.

Beyond 18z Sunday: Strong and gusty winds will continue through the
Sunday evening hours diminishing CWA wide by midnight. With the
front moving out of the area Sunday evening VFR conditions are
expected to return west to east through the evening hours. VFR
conditions are expected to continue through much of the upcoming
week before another weak disturbance moves across the region
Thursday bringing the next chance for sub-VFR conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 8 PM EDT Sunday for NCZ007>011-024>028-
040>043-075>078-084>086-088-089.
Wind Advisory from 5 AM to 2 PM EDT Sunday for NCZ021>023-038-039-
073-074-083.

&&

SYNOPSIS...Badgett
NEAR TERM...CA
SHORT TERM...CBL
LONG TERM...AK
AVIATION...CA
Hazardous weather outlook, Mar 15, 5:10 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
510 AM EDT Sat Mar 15 2025

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
510 AM EDT Sat Mar 15 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Areas of fog this morning may become locally dense in spots around or
shortly after sunrise before gradually clearing by mid morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms with strong to locally damaging wind gusts and
brief tornadoes will be possible on Sunday. Localized flash
flooding, particularly in urban areas, will also be possible Sunday.

Outside of storms, winds will become increasingly windy Saturday
night through Sunday, with gusts of 35 to 45 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Mar 15, 10:00 AM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1000 AM EDT Sat Mar 15 2025

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151630-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson,
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield,
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham,
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope,
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville,
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex,
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson,
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage,
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg,
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake,
Hope Mills, Clinton, and Roseboro
1000 AM EDT Sat Mar 15 2025

...PATCHY DENSE FOG THIS MORNING...

Patchy dense fog with visibilities as low as one quarter mile is
expected until 12 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down and leave extra distance ahead of you in
case a sudden stop is needed.

Nearby

Wind Advisories in North Carolina, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.